Alert archive / Maine / Tornado Warnings in 2016

Tornado Warning 1, NWS Gray, ME

July 18, 2016Oxford County, Maine; Coos County, New Hampshire

NWS Gray, ME issued this tornado warning at Jul 18, 2016, 1:28 PM EDT for Oxford County, Maine; Coos County, New Hampshire. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2016, 1:28 PM EDT (17:28 UTC)
Expired
Jul 18, 2016, 2:00 PM EDT
In force
32 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Oxford County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:12 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WFUS51 KGYX 181728
TORGYX
MEC017-NHC007-181800-
/O.NEW.KGYX.TO.W.0001.160718T1728Z-160718T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAY ME
128 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL OXFORD COUNTY IN WESTERN MAINE...
  EAST CENTRAL COOS COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 200 PM EDT
    
* AT 128 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER DIXVILLE...OR 10 MILES EAST OF
  COLEBROOK...MOVING EAST AT 55 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  ERROL AROUND 140 PM EDT. 
  RANGELEY AROUND 200 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
WENTWORTH LOCATION...MAGALLOWAY PLANTATION...ADAMSTOWN...SOUTH ARM...
LINCOLN PLANTATION...RICHARDSONTOWN...RANGELEY PLANTATION...UPTON...
STEWARTSTOWN AND COLUMBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4494 7141 4499 7082 4493 7080 4492 7079
      4484 7077 4474 7077 4474 7076 4473 7076
      4479 7142
TIME...MOT...LOC 1728Z 265DEG 47KT 4486 7129 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

KIMBLE
2 follow-up statements
938 
WWUS51 KGYX 181741
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
141 PM EDT MON JUL 18 2016

MEC017-NHC007-181800-
/O.CON.KGYX.TO.W.0001.000000T0000Z-160718T1800Z/
OXFORD ME-COOS NH-
141 PM EDT MON JUL 18 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR WEST
CENTRAL OXFORD AND EAST CENTRAL COOS COUNTIES...
    
AT 141 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ERROL...OR 19 MILES EAST OF COLEBROOK...MOVING EAST
AT 45 MPH.

HAZARD...TORNADO AND TENNIS BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WEST CENTRAL OXFORD AND EAST CENTRAL COOS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: WENTWORTH LOCATION...MAGALLOWAY
PLANTATION...SOUTH ARM...LINCOLN
PLANTATION...RICHARDSONTOWN...ADAMSTOWN...RANGELEY PLANTATION AND
UPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4477 7120 4493 7118 4496 7081 4493 7080
      4492 7079 4484 7077 4474 7077 4474 7076
      4473 7076
TIME...MOT...LOC 1741Z 271DEG 39KT 4485 7110 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

KIMBLE
795 
WWUS51 KGYX 181752
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
152 PM EDT MON JUL 18 2016

NHC007-181802-
/O.CAN.KGYX.TO.W.0001.000000T0000Z-160718T1800Z/
COOS NH-
152 PM EDT MON JUL 18 2016

...THE TORNADO WARNING FOR EAST CENTRAL COOS COUNTY IS CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN MAINE...AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4493 7080 4492 7079 4484 7077 4474 7077
      4474 7076 4473 7076 4476 7104 4494 7105
      4496 7081
TIME...MOT...LOC 1752Z 265DEG 46KT 4484 7092 

$$

MEC017-181800-
/O.CON.KGYX.TO.W.0001.000000T0000Z-160718T1800Z/
OXFORD ME-
152 PM EDT MON JUL 18 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR WEST
CENTRAL OXFORD COUNTY...
    
AT 152 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 11 MILES EAST OF ERROL...OR 15 MILES SOUTHWEST OF
RANGELEY...MOVING EAST AT 55 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE
         IS LIKELY. 

LOCATIONS IMPACTED INCLUDE...
MAGALLOWAY PLANTATION...SOUTH ARM...LINCOLN PLANTATION...
RICHARDSONTOWN...ADAMSTOWN...RANGELEY PLANTATION AND UPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4493 7080 4492 7079 4484 7077 4474 7077
      4474 7076 4473 7076 4476 7104 4494 7105
      4496 7081
TIME...MOT...LOC 1752Z 265DEG 46KT 4484 7092 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

KIMBLE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 18, 11:35 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 18, 11:35 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1135 AM EDT MON JUL 18 2016

.SYNOPSIS...
A cold front will gradually approach from the west today and will
push offshore by late tonight. High pressure will slowly build in
from the west Tuesday through Wednesday and will shift offshore
south of New England Wednesday night and Thursday. High pressure
will hold off the east coast on Friday. A cold front will approach
from the west Friday night and will cross the region on Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1100 AM update...
Quick update to issue severe thunderstorm watch for all of New
Hampshire and western Maine from 1100 AM through 800 PM this
evening. Strong convection currently firing over northern New
York and Vermont into southern Quebec and is racing eastward at 30
to 40 kts. This activity will be moving into northern New
Hampshire and northwest Maine between noon and 100 PM and will
continue south and east into the remainder of the forecast area
through the afternoon hours. Wind damage will be the main threat
associated with these storms...however more intense cells will be
capable of producing large hail. Have adjusted temp/td/sky/pop
grids to reflect current trends. No other changes planned attm.

Previous discussion...
Have issued a dense fog advisory for southern Oxford, southern
Franklin, and southern Somerset southward to include coastal
Maine. Reports of visibilities from a quarter to a half mile in
fog should continue this morning before low level moisture mixes
out slightly.

Increasing south winds later this morning will transport moisture-
rich air into the region ahead of an approaching frontal system.
Once the fog and stratus mix out this morning, we should get
plenty of surface heating yielding impressive CAPE values by early
afternoon. Southwest winds and warm air advection will help
temperatures warm into the 80s and 90s.

The warm front will lift through during this time
allowing winds to veer ahead of upper level forcing. Storms should
become organized along the pre-frontal trough into one of more
QLCS segments with strong, near-unidirectional wind fields
throughout the layer. The main hazards will include strong
downburst winds as well as heavy rain as PW values climb to near
150% of normal by this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Showers and thunderstorms will shift offshore along the boundary
tonight. Additional rainfall along the higher terrain will be
possible through late tonight before tapering off. Readings will
drop into the lower 50s north as cooler drier moves in behind the
cold front. Farther south temperatures should bottom out in the
60s.

Winds will be gusty on Tuesday in northwest flow. High pressure
builds in from the west clearing out any remaining clouds. Highs
will reach the mid 60s north to mid 70s/near 80 south.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
The models are in good agreement on the long wave pattern through
next weekend. We begin the period with an upper trough axis across
the Northeastern CONUS. The trough axis will shift offshore by
Thursday with West-northwest flow across our area between this
trough and an expansive upper ridge centered over the southern
plains states. With time the upper ridge will flatten allowing for
the flow to become more westerly across the region. The upshot of
this pattern will be building heat and humidity as we head
through the week. Weak and difficult to time impulses embedded
within the westerlies vicinity of the U.S. Canadian border...along
with a series of weak fronts/surface troughs will provide a few
showers and thunderstorms from time-to-time.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Short Term...Dense fog and stratus is affecting coastal terminals
this morning as well as AUG. This is causing IFR/LIFR ceilings and
visibilities which will begin to mix out around 7 am. Expect VFR
conditions this morning with fog hanging on a little longer at RKD
and AUG. MVFR conditions with periods of IFR will be possible
today as TSRA with heavy rain develops. This activity will push
into NH by early afternoon and Maine in the afternoon and evening
hours. Moisture may pool offshore late tonight into Tuesday
morning bringing LIFR conditions to RKD. Elsewhere fog will be
patchy and not dense.

Long Term...

FRI...Areas of MVFR in shra and tsra.

&&

.MARINE...
Short Term...Winds/waves are quiet tonight with significant
amounts of fog and stratus over the waters. Southwesterly winds
strengthen ahead of a cold front on today with a marginal period
of higher seas and winds. Small craft advisories possible this
evening...before subsiding overnight tonight.

Long Term...

THU - FRI...Small craft winds and seas are possible.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&
Hazardous weather outlook, Jul 18, 7:44 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
744 AM EDT MON JUL 18 2016

MEZ007>009-012>014-018>028-NHZ001>015-191145-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
744 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING
WINDS...HEAVY RAIN...AND POSSIBLY HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES WILL REACH THE LOWER AND MID 90S FRIDAY THROUGH
SUNDAY ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-191145-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
744 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 10:37 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1037 AM EDT MON JUL 18 2016

MEZ007>009-012>014-018>028-NHZ001>015-182000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
INCLUDING THE CITIES OF...UPTON...WILSONS MILLS...ANDOVER...
BYRON...MIDDLE DAM...ROXBURY...SOUTH ARM...COBURN GORE...DAVIS...
OQUOSSOC...RANGELEY...AVON...KINGFIELD...PHILLIPS...
NEW PORTLAND...BRASSUA...LONG POND...MOOSEHEAD...PITTSTON FARM...
SEBOOMOOK...BINGHAM...JACKMAN...BETHEL...BRYANT POND...HANOVER...
LOCKE MILLS...MILTON...NEWRY...RUMFORD...NORWAY...FRYEBURG...
OXFORD...FARMINGTON...NEW SHARON...NEW VINEYARD...TEMPLE...
WILTON...CHESTERVILLE...JAY...ATHENS...CORNVILLE...SKOWHEGAN...
PALMYRA...PITTSFIELD...EMBDEN...MADISON...HOLLIS...ALFRED...
LEBANON...SANFORD...GOODWINS MILLS...BUXTON...LIMINGTON...
BERWICK...NEW GLOUCESTER...GRAY...NORTH WINDHAM...GORHAM...
BRIDGTON...GREENE...LEWISTON...SABATTUS...WALES...MINOT...
TURNER...AUBURN...LIVERMORE FALLS...AUGUSTA...SIDNEY...WINDSOR...
VASSALBORO...WATERVILLE...CHINA...PALERMO...BROOKS...JACKSON...
KNOX...LIBERTY...MONTVILLE...MORRILL...WALDO...WINTERPORT...
UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...
PORTLAND...CAPE ELIZABETH...SOUTH PORTLAND...WESTBROOK...
YARMOUTH...BRUNSWICK...ARROWSIC...BATH...PHIPPSBURG...
BOWDOINHAM...TOPSHAM...BOWDOIN...WHITEFIELD...DRESDEN...ALNA...
BREMEN...BRISTOL...DAMARISCOTTA...NEWCASTLE...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...MATINICUS...OWLS HEAD...ROCKLAND...
APPLETON...CAMDEN...HOPE...ROCKPORT...THOMASTON...BELFAST...
NORTHPORT...SEARSMONT...LINCOLNVILLE...ERROL...MILLSFIELD...
WENTWORTHS LOCATION...COLEBROOK...BERLIN...DUMMER...MILAN...
YORK POND...LANCASTER...BETHLEHEM...LINCOLN...LITTLETON...
SUGAR HILL...THORNTON...WATERVILLE VALLEY...WOODSTOCK...
NORTH CONWAY...ALBANY...CONWAY...CHATHAM...CRAWFORD NOTCH...
LYME...ASHLAND...ELLSWORTH...HOLDERNESS...PLYMOUTH...RUMNEY...
WAKEFIELD...BRIDGEWATER...BROOKFIELD...OSSIPEE...TUFTONBORO...
WOLFEBORO...MOULTONBOROUGH...CLAREMONT...CORNISH...CROYDON...
GOSHEN...GRANTHAM...LEMPSTER...NEWPORT...CHARLESTOWN...BOSCAWEN...
CANTERBURY...CONCORD...DUNBARTON...LOUDON...HOOKSETT...LACONIA...
GILFORD...MEREDITH...BARRINGTON...ROCHESTER...DOVER...
ROLLINSFORD...SOMERSWORTH...DURHAM...MADBURY...GILSUM...KEENE...
MARLOW...SULLIVAN...SURRY...JAFFREY...MANCHESTER...PELHAM...
NASHUA...SALEM...ATKINSON...NEWTON...PLAISTOW...CHESTER...DERRY...
HAMPSTEAD...EXETER...GREENLAND...PORTSMOUTH...RYE...HAMPTON...
HAMPTON FALLS...NORTH HAMPTON...SEABROOK...AMHERST...MILFORD...
MONT VERNON...GOFFSTOWN...PETERBOROUGH...SHARON...WEARE
1037 AM EDT MON JUL 18 2016

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION THIS
AFTERNOON AHEAD OF A STRONG COLD FRONT.  SOME STORMS MAY BE SEVERE
DURING THE 1PM TO 8PM TIMEFRAME. THE PRIMARY THREATS FROM ANY STORMS
THAT DEVELOP WILL BE DAMAGING WINDS...WITH HAIL AND HEAVY RAINFALL
ALSO POSSIBLE.

WHILE A SEVERE THUNDERSTORM IS POSSIBLE ANYWHERE IN NEW HAMPSHIRE
AND WESTERN MAINE...THE GREATEST THREAT FOR SEVERE STORMS WILL BE
OVER SOUTHERN NEW HAMPSHIRE AND SOUTHWESTERN MAINE.

PLEASE PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECAST TODAY
THROUGH OUR WEBSITE, YOUR LOCAL MEDIA OUTLETS AND NOAA WEATHER
RADIO. BE PREPARED TO TAKE THE NECESSARY ACTION IF THREATENING
WEATHER APPROACHES. THOSE WITH OUTDOOR ACTIVITIES INCLUDING BOATERS,
CAMPERS AND HIKERS SHOULD BE ESPECIALLY AWARE AND BE PREPARED TO
SEEK SAFE SHELTER OR SAFE HARBOR.

ARNOTT
Special weather statement, Jul 18, 11:36 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1136 AM EDT MON JUL 18 2016

MEZ007-NHZ001-181630-
NORTHERN OXFORD ME-NORTHERN COOS NH-
1136 AM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN OXFORD COUNTY IN MAINE
  NORTHERN COOS COUNTY IN NEW HAMPSHIRE

* UNTIL 1230 PM EDT

* AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF NORTON...MOVING
  TO THE EAST AT 55 MPH.  THIS STORM HAS THE POTENTIAL TO STRENGTHEN
  AS IT MOVES INTO EXTREME NORTHERN NEW HAMPSHIRE AND NORTHWESTERN
  MAINE AFTER 12 PM.

* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CANAAN...
  PITTSBURG...
  AND CLARKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4531 7092 4524 7089 4524 7084 4528 7083
      4527 7083 4503 7078 4501 7082 4494 7081
      4495 7152 4500 7154 4501 7147 4502 7150
      4520 7140 4524 7144 4523 7138 4530 7130
      4525 7123 4524 7113 4532 7100 4535 7101
TIME...MOT...LOC 1532Z 264DEG 47KT 4516 7182

ARNOTT
Local storm report, Jul 18, 1:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
123 PM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             3 SW COLEBROOK          44.86N  71.54W
07/18/2016  M1.75 INCH       COOS               NH   COOP

&&

EVENT NUMBER GYX1602114

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:31 AM EDTSpecial Weather StatementGYXAndroscoggin, Cumberland, Kennebec, Lincoln, Sagadahoc, Waldo and 1 more6 hr
Jul 18, 3:38 AM EDTDense Fog AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more4 hr
Jul 18, 11:36 AM EDTSpecial Weather StatementGYX54 min
Jul 18, 12:16 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford44 min
Jul 18, 12:55 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford65 min
Jul 18, 1:44 PM EDTTornado WarningGYXFranklin, Somerset31 min
Jul 18, 1:59 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford61 min
Jul 18, 2:12 PM EDTSevere Thunderstorm WarningGYXSomerset63 min
Jul 18, 2:20 PM EDTTornado WarningGYXFranklin15 min
Jul 18, 2:52 PM EDTSevere Thunderstorm WarningGYXKennebec, Somerset, Waldo53 min
Jul 18, 3:18 PM EDTAreal Flood AdvisoryGYXSomerset57 min
Jul 18, 3:21 PM EDTSpecial Weather StatementGYXCumberland39 min
Jul 18, 3:30 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York45 min
Jul 18, 3:43 PM EDTSpecial Marine WarningGYX62 min
Jul 18, 3:57 PM EDTSpecial Weather StatementGYXWaldo33 min
Jul 18, 4:20 PM EDTSpecial Weather StatementGYXCumberland40 min
Jul 18, 4:22 PM EDTSpecial Weather StatementGYXOxford38 min
Jul 18, 4:40 PM EDTSpecial Marine WarningGYX35 min
Jul 18, 5:04 PM EDTSpecial Weather StatementGYXFranklin26 min
Jul 18, 5:42 PM EDTSpecial Weather StatementGYXFranklin33 min
Jul 18, 6:13 PM EDTSevere Thunderstorm WarningGYXFranklin47 min
Jul 18, 6:48 PM EDTSevere Thunderstorm WarningGYXKennebec, Somerset57 min
Jul 18, 7:38 PM EDTSevere Thunderstorm WarningGYXKennebec, Waldo67 min
Jul 18, 7:45 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford30 min
Jul 18, 7:48 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York27 min
Jul 18, 7:54 PM EDTAreal Flood AdvisoryGYXKennebec, Somerset66 min
Jul 18, 1:06 PM EDTSevere Thunderstorm WarningGYXCoos39 min
Jul 18, 2:28 PM EDTSevere Thunderstorm WarningGYXCheshire35 min
Jul 18, 2:37 PM EDTSpecial Weather StatementGYXCarroll38 min
Jul 18, 2:48 PM EDTSevere Thunderstorm WarningGYXHillsborough45 min
Jul 18, 2:54 PM EDTSevere Thunderstorm WarningGYXCarroll38 min
Jul 18, 3:03 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton57 min
Jul 18, 3:41 PM EDTSevere Thunderstorm WarningGYXRockingham26 min
Jul 18, 4:03 PM EDTSpecial Weather StatementGYXCoos27 min
Jul 18, 4:27 PM EDTSpecial Weather StatementGYXCoos33 min
Jul 18, 5:58 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos, Grafton47 min
Jul 18, 6:25 PM EDTSevere Thunderstorm WarningGYXGrafton65 min
Jul 18, 7:28 PM EDTSpecial Weather StatementGYXCarroll32 min

Nearby

Tornado Warnings in Maine, 2016Tornado Warnings in New Hampshire, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.